North Dakota, 2005

Hail in North Dakota, July 24, 2005

July 24, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 24, 2:00 AM CST, 18 hours 10 minutes earlier.

Area forecast discussion, Jul 24, 2:00 AM CST, 18 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN JUL 24 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS
EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE
COOLING TREND GOING INTO THE WORK WEEK.

CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER
SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY
IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR
SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING
AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS.

NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY
AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE
FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL
DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH
THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER
TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE
ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE
SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT.
ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS
INSTABILITY IS LIMITED.

PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP
TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY
AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE
SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN
THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/RSL
Hazardous weather outlook, Jul 24, 4:07 AM CST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT SUN JUL 24 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
507 AM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NH

In the hours before

Local storm report, Jul 24, 2:11 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             4 E REEDER              46.11N 102.86W
07/24/2005  1.00 INCH        ADAMS              ND   PUBLIC

            FARMER REPORTS HEAVY CROP LOSS

&&

VROLLER
Local storm report, Jul 24, 3:17 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 NW NEW SALEM          46.89N 101.49W
07/24/2005  0.75 INCH        MORTON             ND   CO-OP OBSERVER

&&

VROLLER
Local storm report, Jul 24, 3:21 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
421 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             5 W NEW SALEM           46.84N 101.52W
07/24/2005  1.75 INCH        MORTON             ND   LAW ENFORCEMENT

&&

VROLLER

The radar

The Bismarck radar (KBIS), 13 km away, was scanning. The volume nearest the first event began at 02:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burleigh

When
July 24, 8:10 PM CST to 8:12 PM CST
Where
Burleigh County, 8 mi E of Bismarck
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.800, -100.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464500.